×

zbMATH — the first resource for mathematics

Harmonic singular integrals and steerable wavelets in \(L_2(\mathbb R^d)\). (English) Zbl 1347.42059
Steerable wavelets are important in many applications. The authors of this paper develop a theory of steerable wavelets in any number of dimensions larger than one, by using spherical harmonics and Fourier multipliers. Their construction is a generalization of Simoncelli’s work.

MSC:
42C40 Nontrigonometric harmonic analysis involving wavelets and other special systems
42B20 Singular and oscillatory integrals (Calderón-Zygmund, etc.)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Bannai, Ei.; Bannai, Et., A survey on spherical designs and algebraic combinatorics on spheres, European J. Combin., 30, 6, 1392-1425, (2009) · Zbl 1207.05022
[2] Beals, R.; Wong, R., Special functions, Cambridge Stud. Adv. Math., vol. 126, (2010), Cambridge University Press Cambridge
[3] Calderón, A. P.; Zygmund, A., Singular integral operators and differential equations, Amer. J. Math., 79, 901-921, (1957) · Zbl 0081.33502
[4] Delsarte, P.; Goethals, J. M.; Seidel, J. J., Spherical codes and designs, Geom. Dedicata, 6, 3, 363-388, (1977) · Zbl 0376.05015
[5] Fernández, N. L., Optimally space-localized band-limited wavelets on \(\mathbb{S}^{q - 1}\), J. Comput. Appl. Math., 199, 1, 68-79, (2007) · Zbl 1103.42019
[6] Freeden, W.; Gervens, T.; Schreiner, M., Constructive approximation on the sphere, Numer. Math. Sci. Comput., (1998), The Clarendon Press, Oxford University Press New York · Zbl 0896.65092
[7] Freeden, W.; Michel, V., Constructive approximation and numerical methods in geodetic research today - an attempt at a categorization based on an uncertainty principle, J. Geodesy, 73, 452-465, (1999) · Zbl 1004.86006
[8] Hardin, R. H.; Sloane, N. J.A., New spherical 4-designs, Discrete Math., 106/107, 255-264, (1992) · Zbl 0767.05036
[9] Hardin, R. H.; Sloane, N. J.A., Spherical designs, Last accessed 28 Dec. 2012 · Zbl 0767.05036
[10] Jackson, D., Series of orthogonal polynomials, Ann. of Math. (2), 34, 3, 527-545, (1933) · JFM 59.0307.03
[11] Mhaskar, H. N.; Narcowich, F. J.; Prestin, J.; Ward, J. D., Polynomial frames on the sphere, Adv. Comput. Math., 13, 4, 387-403, (2000) · Zbl 0974.41004
[12] Michel, V., Optimally localized approximate identities on the 2-sphere, Numer. Funct. Anal. Optim., 32, 8, 877-903, (2011) · Zbl 1229.41023
[13] Mikhlin, S. G., Multidimensional singular integrals and integral equations, (1965), Pergamon Press Oxford, Translated from Russian by W.J.A. Whyte. Translation edited by I.N. Sneddon · Zbl 0129.07701
[14] Müller, C., Spherical harmonics, Lecture Notes in Math., vol. 17, (1966), Springer-Verlag Berlin · Zbl 0138.05101
[15] Müller, C., Analysis of spherical symmetries in Euclidean spaces, Appl. Math. Sci., vol. 129, (1998), Springer-Verlag New York · Zbl 0884.33001
[16] Narcowich, F. J.; Petrushev, P.; Ward, J. D., Localized tight frames on spheres, SIAM J. Math. Anal., 38, 2, 574-594, (2006), (electronic) · Zbl 1143.42034
[17] Narcowich, F. J.; Ward, J. D., Nonstationary wavelets on the m-sphere for scattered data, Appl. Comput. Harmon. Anal., 3, 4, 324-336, (1996) · Zbl 0858.42025
[18] Portilla, J.; Simoncelli, E. P., A parametric texture model based on joint statistics of complex wavelet coefficients, Int. J. Comput. Vis., 40, 49-70, (2000) · Zbl 1012.68698
[19] Schoenberg, I. J., Positive definite functions on spheres, Duke Math. J., 9, 96-108, (1942) · Zbl 0063.06808
[20] Schreiner, M., On a new condition for strictly positive definite functions on spheres, Proc. Amer. Math. Soc., 125, 2, 531-540, (1997) · Zbl 0863.43002
[21] Seymour, P. D.; Zaslavsky, T., Averaging sets: a generalization of mean values and spherical designs, Adv. Math., 52, 3, 213-240, (1984) · Zbl 0596.05012
[22] Simons, F. J., Slepian functions and their use in signal estimation and spectral analysis, (Freeden, Willi; Nashed, M. Zuhair; Sonar, Thomas, Handbook of Geomathematics, (2010), Springer Berlin, Heidelberg), 891-923 · Zbl 1197.86039
[23] Simons, F. J.; Dahlen, F. A.; Wieczorek, M. A., Spatiospectral concentration on a sphere, SIAM Rev., 48, 3, 504-536, (2006), (electronic) · Zbl 1117.42003
[24] Stein, E. M., Singular integrals and differentiability properties of functions, Princeton Math. Ser., vol. 30, (1970), Princeton University Press Princeton, NJ · Zbl 0207.13501
[25] Stein, E. M., Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Math. Ser., vol. 43, (1993), Princeton University Press Princeton, NJ · Zbl 0821.42001
[26] Stein, E. M.; Weiss, G., Introduction to Fourier analysis on Euclidean spaces, Princeton Math. Ser., vol. 32, (1971), Princeton University Press Princeton, NJ · Zbl 0232.42007
[27] Unser, M.; Chenouard, N., A unifying parametric framework for 2D steerable wavelet transforms, SIAM J. Imaging Sci., 6, 1, 102-135, (2013) · Zbl 1279.68340
[28] Unser, M.; Chenouard, N.; Van de Ville, D., Steerable pyramids and tight wavelet frames in \(L_2(\mathbf{R}^d)\), IEEE Trans. Image Process., 20, 10, 2705-2721, (2011) · Zbl 1372.42037
[29] Unser, M.; Van de Ville, D., Wavelet steerability and the higher-order Riesz transform, IEEE Trans. Image Process., 19, 3, 636-652, (2010) · Zbl 1371.94382
[30] Ward, J. P.; Chaudhury, K. N.; Unser, M., Decay properties of Riesz transforms and steerable wavelets · Zbl 1280.31002
[31] Wendland, H., Scattered data approximation, Cambridge Monogr. Appl. Comput. Math., vol. 17, (2005), Cambridge University Press Cambridge · Zbl 1075.65021
[32] Xu, Y.; Cheney, E. W., Strictly positive definite functions on spheres, Proc. Amer. Math. Soc., 116, 4, 977-981, (1992) · Zbl 0787.43005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.